MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFC290523
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a watchman left atrial appendage closure (laac) procedure, a versacross connect kit was selected for use.It was noted when the physician had the sheath in the superior vena cava (svc), and was attempting to remove the j-wire to swap for the pigtail rf wire, the j-wire could not be retracted (approximately 5cm of wire showing out of the end of the sheath).The physician was unable to move the dilator on the guidewire, hence the sheath/dilator/wire were removed from the body as one system without harm.The guidewire was forcefully removed from the dilator.The troubleshooting outcome is unknown.No patient complications occurred.The device is expected to be returned for analysis.It was further advised the physician added curve onto the sheath/dilator.This was prior to inserting the wire into the sheath.There were no visual issues noted on the guidewire.It was tracked up into the patient anatomy but the patient anatomy was not tortuous.The guidewire remained in one piece and able to stretch freely.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17566971
Report Number2124215-2023-43675
Device Sequence Number12476303
Product Code DRE
UDI-Device Identifier00685447012580
UDI-Public00685447012580
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVMFC290523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown